MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC FORCEPS FOR BROKEN SCREW REMOVAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC FORCEPS FOR BROKEN SCREW REMOVAL
Model Number 398.65
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, bq-synthes received a forceps with a broken ratchet lock.It is unknown if there were patient and procedure involvement.This report is for one (1) forceps for broken screw removal.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 398.65; lot: 5004092; manufacturing site: salzburg; release to warehouse date: june 03, 2004.Due to the age of more than 10 years of the complained device, a wear or use related root cause is the most likely reason of the complained malfunction of a broken ratchet lock.Per franchise complaint product investigation procedure, for complaints for which a non-manufacturing related probable cause has been identified no manufacturing record evaluation is required.Visual inspection: upon visual inspection, the one of ratchet lock of the returned forceps was found to be broken at laser welding point.Hence, the complaint is confirmed.The broken piece of the device was not returned for investigation.The received condition does agree with the complaint description for broken and is confirmed.The cause of the issue could not be determined to be use error, misuse/abuse, noncompliance, postoperative trauma.Dimensional analysis: it was not performed due to the post manufacturing damage and the broken piece was not received.Device history record (dhr) and raw material review: the device history record was performed.It shows that the device was manufactured in june 2004.A material review could not be performed as the dhr was unavailable due to the age (almost 15 years) of the instrument; however, there is no indication that the material contributed to the complaint condition.Conclusion: the complaint is confirmed.The exact cause is unknown.It is likely that the complaint condition occurred due to the cumulative effect of routine use during its 14+ years lifespan.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FORCEPS FOR BROKEN SCREW REMOVAL
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8368266
Report Number2939274-2019-56660
Device Sequence Number13852754
Product Code HTD
UDI-Device Identifier10886982201492
UDI-Public(01)10886982201492
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number398.65
Device Catalogue Number398.65
Device Lot Number5004092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date02/25/2019
Supplement Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1